Czechoslovak Mathematical Journal

, Volume 65, Issue 2, pp 545–553

Nonempty intersection of longest paths in a graph with a small matching number



A maximum matching of a graph G is a matching of G with the largest number of edges. The matching number of a graph G, denoted by α′(G), is the number of edges in a maximum matching of G. In 1966, Gallai conjectured that all the longest paths of a connected graph have a common vertex. Although this conjecture has been disproved, finding some nice classes of graphs that support this conjecture is still very meaningful and interesting. In this short note, we prove that Gallai’s conjecture is true for every connected graph G with α′(G) ⩽ 3.


longest path matching number 

MSC 2010

05C38 05C70 05C75 


Unable to display preview. Download preview PDF.

Unable to display preview. Download preview PDF.

Copyright information

© Institute of Mathematics of the Academy of Sciences of the Czech Republic, Praha, Czech Republic 2015

Authors and Affiliations

  1. 1.Center for Discrete MathematicsFuzhou UniversityFujianChina
  2. 2.Institute of Statistics an Applied MathmaticsAnhui University of Finance and EconomicsAnhuiChina

Personalised recommendations